MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08463662001
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received a questionable gluc3 glucose hk gen.3 result from one patient sample tested on the cobas pro c 503 analytical unit.The initial result was not reported outside of the laboratory.The initial result was accompanied by a data flag in their laboratory information system (lis) and was deemed a critically low result that did not match the clinical picture of the patient, prompting the rerun of the patient sample.The initial result was 3.92 mg/dl.The repeat result was 174 mg/dl.The repeat result was deemed correct. .
 
Additional Manufacturer Narrative
The serial number of the cobas pro c 503 analytical unit is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
Medwatch fields d.Device identification and g4 pma / 510k (premarket numbers) were updated.The field service engineer (fse) inspected the rinse levels for cuvettes, probe washing, rinse nozzles, vacuum, and gear pump pressure, and checked for other issues; no issues were noted.He verified the analyzer's performance by a 21-cup precision test with successful results.The investigation reviewed the last calibration performed on 20-oct-2023; the results were within specifications.The investigation reviewed the qc data; the qc was within -2 standard deviations (sd).There was no indication of a performance issue of the reagent.The investigation reviewed the alarm trace; there were multiple "sample short", "sample clot detection", and "sample foam detection" alarms noted on the date of the event, close to the time the patient sample was processed.This is an indication of possible poor sample quality.After the service visit, no further issues were reported by the customer.The investigation determined the service actions verified the module's performance.The cause of the event could not be determined.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key18463068
Report Number1823260-2024-00066
Device Sequence Number7116988
Product Code JJE
UDI-Device Identifier07613336158784
UDI-Public07613336158784
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08463662001
Device Lot Number734489
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CALCIUM CHLORIDE; EPINEPHRINE; FENTYNOL; INSULIN; LOHEXOL; MIDACOLAM; SODIUM CHLORIDE
Patient Age72 YR
Patient SexMale
Patient Weight112 KG